MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME NAVIGATION ADAPTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VIPER PRIME NAVIGATION ADAPTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 286750133N
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Nerve Damage (1979); Injury (2348); No Code Available (3191)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the spine fusion of th9-l3 for th12 thoracic vertebral fracture was performed on (b)(6) 2019 by using medtronic o-arm stealth 7 and viper prime navigation instrument by following the instruction manual.Starting from superior for fixation, 6 screws for th9-11 were successfully inserted into pedicle by confirming with ct image.Then, the surgeon continued to insert the screws for rest of the position.When the surgeon has inserted the 11th screw for l3 left, the surgeon felt abnormality of the insertion of the screw which might have been deviated of the navigation.Then, the surgeon checked the connection part of the tracking unit and recognized that the connection part was loosened.Thus, the surgeon tightened the connection part.After the surgeon inserted the last screw, when the surgeon checked the condition of the screw insertion by ct image, the surgeon recognized screws of l2 left and l3 left were misaligned to inside.The unilateral laminectomy was performed because the surgeon suspected the damage of dura.L3 left screw caused no damage of the dura so that the surgeon removed the l3 left screw and reinforced by neoveil sheet.However, as for l2 left screw, the dura was seriously damaged, and the screw penetrated the cauda equina nerve and was damaged.Thus, the surgeon tried to suture the dura by 7-0 prolene as much as possible.The surgeon also performed reinforcement for the nerve tissue by using neoveil sheet and beriplast.After these reinforcements, the surgeon inserted the screw by using guidewire.After the surgery, the surgeon confirmed the driver was set up properly, and recognized that the loosening of the connection part could not have been detected by visual inspection.There was 180 min.Surgical delay.No further information was provided by the hospital.Note: date of event has been updated to (b)(6) 2019 per request of loc.

Brand Name
VIPER PRIME NAVIGATION ADAPTOR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8489610
Report Number1526439-2019-51513
Device Sequence Number16833901
Product Code OLO
UDI-Device Identifier10705034507804
UDI-Public(01)10705034507804
Combination Product (Y/N)N
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750133N
Device Catalogue Number286750133N
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR